My boyfriend was taking Naltrexone for over a year while in a treatment center. During this period of time he did not have, or did not notice any side effects. After being released from the treatment center he chose to stop taking the Naltrexone and within a few months began using opiates again. His doctor prescribed him the Naltrexone again a few months ago, but we have been waiting for him to be able to be sober long enough to begin taking the oral dosage again without risk to himself. His last use was about 5 days ago, and was not that severe (around 20 ml grams of oxi). Thinking that it had been long enough since his last use to begin the oral dosage of the Naltrexone I began giving him 1/2 the dose (as directed by the doctor previously) 25 mil per day for the last 2 days. Today he said he was very sick, almost as if going through opioid withdrawal but not as severe. He has been complaining of major headaches, and inability to sleep. I have been doing a lot of reading on the internet and am wondering if these symptoms will pass, or if maybe we are just having him take it too soon after use. I have heard about the people taking the medication and being sick for the first week and then the symptoms pass. I have thought about not having him take it for another few days, hoping that maybe the symptoms have something to do with the recent opiate use, but since it was not that much I am doubtful that the symptoms have to do with the use 5 days ago, as much as the medication itself. Will these symptoms pass if he continues to take the Naltrexone?
Those symptoms should pass. It could be a combination of withrawal, and initial onset of the medication.